Aa
Aa
A
A
A
Close
Avatar universal

lots of symptoms, lots of pieces!

for starters, i suffer from migraines and take 75mg of topiramate daily. the migraines are rare, headaches arent. my mri and eeg came out negative, only showing i hyperventilate in my sleep. i can second this as i occasionally awake with no air. it lasts for a few seconds but feels like an eternity! i try to breathe but cant, no oxygen no anything! i have lost weight as the result of exercise, not topamax. my memory has become rather poor compared to what it used to be. i had a photographic memory, not anymore! also, when i stand, i have trouble keeping my balance which is accompanied by a blackness that spreads from my outer eyes towards the centre. some days i drink plenty of water, other days little to none. i am constantly sleepy and yet i have trouble falling asleep at night. it is on my way to my room when i get paranoid, though this is not often. i am usually nauseated. by the way, did i mention im only a teenager?! i would greatly appreciate it if someone could help me put the pieces together!
3 Responses
1430406 tn?1283197230
do you take it before bed because it does make some people sleep and dream crazy dreams as a side effect so if your having that problem it may be more benificial to you to take it before bed and may even help get rid of the nauseated feelings by mourning I know it helped me to do it that way when I was still on a low dosage.  I still have them memory troubles but not the blackness that spreads I would deffinately call your doctor about that I am on 400 mg a day for epilepsy plus another epilepsy medication and I'm not sure what that might be but I'd talk to your doctor to be safe :) And make sure you drink enough water because this medicine is filtered through your kidneys and you don't want kidney troubles especialy if your a big pop drinker.  But if you take it at night it may also help you sleep I know if I take it before bed I usualy sleep like a rock and wake up in the mourning thinking its only been a few mins :) I hope this is some help I'm no doc just speaking from my experiences with the medicine so far :)
Avatar universal
Magnesium deficiency is connected with migraines, and I would think your trouble breathing.  It sounds like your breathing muscles get tense.  Magnesium and Potassium are essential for proper muscle function.  The dizziness could be low blood sugar (eat regularly), or your electrolytes/minerals -- Magnesium, Potassium, Sodium and Calcium.
1430406 tn?1283197230
one of the side effects listed on my packet is respritory infection and even pneumonia... also this medication can in rare cases cause gluacoma my doctor says so maybe thats the problem with your vision I would deffinately call your doctor and an eye doctor and get checked are you having any eye pain?
Have an Answer?

You are reading content posted in the Neurology Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease